Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Mar 8, 2000, 5:37 PM CST for Adams County, Wisconsin. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 8, 2000, 5:37 PM CST (23:37 UTC)
- Expired
- Mar 8, 2000, 6:30 PM CST
- In force
- 53 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
County Adams County, WI
The radar
The La Crosse radar (KARX), 115 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 5:42 PM CST | Hail 1 | Strongs Prairie, WI | |
| Mar 8, 5:50 PM CST | Hail 0.88 | Strongs Prairie, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 5:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 082338 SVRLSE WIC001-090030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 537 PM CST WED MAR 8 2000 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN CENTRAL WISCONSIN * UNTIL 630 PM CST * AT 537 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF BROOKS...OR ABOUT 10 MILES NORTH OF WISCONSIN DELLS. THIS ACTIVITY WAS MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR GRAND MARSH AROUND 545 PM CST AT 530 PM...PENNY SIZED HAIL WAS REPORTED NEAR WISCONSIN DELLS. EVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. BAUMGARDT LAT...LON 4376 8990 B4368 8967 4436 8914 4448 8948 &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 3:05 PM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Mar 8, 3:05 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 305 PM CST WED MAR 8 2000 PRIMARY CONCERNS...CONVECTIVE TRENDS THIS EVENING...PRECIPITATION CHANCE/TYPE LATE TONIGHT INTO THURSDAY ALONG WITH TEMPERATURE TRENDS. 18Z SURFACE ANALYSIS HAS POTENT LOW CENTERED ACROSS NORTHEAST NEBRASKA. FRONTAL BOUNDARY EXTENDS FROM THE LOW NORTHEASTWARD INTO SOUTHWEST AND CENTRAL MINNESOTA AND INTO NORTHWEST WISCONSIN. VISIBLE SATELLITE IMAGERY SHOWS CUMULUS FIELD GROWING RAPIDLY IN WARM SECTOR ALONG THE MISSISSIPPI RIVER FROM SOUTHWEST WISCONSIN SOUTHWARD. BEST INSTABILITY/MOISTURE CONVERGENCE OCCURRING ACROSS NORTHERN ILLINOIS INTO SOUTHEAST WISCONSIN WITH CONVECTION ALREADY BEGINNING NEAR KDBQ. 12Z MODELS IN GOOD AGREEMENT WITH THE OVERALL PATTERN...BUT HAVE FOLLOWED THE DETAILS OF THE ETA AS IT IS VERIFYING BETTER AT 18Z WITH RESPECT TO THE SURFACE LOW. SURFACE LOW TO MOVE TO NEAR LA CROSSE BY 06Z AND THEN INTO CENTRAL WISCONSIN BY 09/12Z. BEST WARM SECTOR INSTABILITY TO REMAIN JUST TO OUR SOUTHEAST...BUT STILL EXPECT SOME CONVECTION TO DEVELOP FARTHER WEST AS 200MB-400MB POTENTIAL VORTICITY ADVECTION MAXIMIZES ACROSS AREA BETWEEN 00Z AND 06Z. AS LOW MOVES EAST OF THE AREA LATER TONIGHT...MUCH COLDER AIR TO SWEEP INTO THE REGION ON STRONG NORTHWEST WINDS. VERY TIGHT PRESSURE GRADIENT WILL INCREASE WINDS TO NEAR ADVISORY CRITERIA BY LATE TONIGHT ACROSS THE WESTERN ZONES. WILL ALLOW LATER SHIFTS TO EVALUATE FOR POTENTIAL WIND ADVISORY TOWARD MORNING AND INTO THURSDAY. ETA LOW LAYER THERMAL STRUCTURE INDICATES SNOW TO BEGIN MIXING IN WITH THE RAIN TOWARD MORNING ACROSS THE FAR WESTERN AND NORTHERN ZONES AND THEN CHANGING TO ALL SNOW THROUGH THE DAY THURSDAY. FAVORABLE AREA FOR ACCUMULATION REMAINS TO OUR NORTH AND WEST...BUT COULD STILL SEE SOME 1 TO 3 INCH AMOUNTS ACROSS CLARK AND TAYLOR COUNTIES. HAVE GENERALLY TRENDED TOWARD THE SLIGHTLY WARMER FAN NUMBERS THROUGH THE PERIOD WITH GENERALLY FALLING TEMPERATURES THURSDAY. COORDINATED WITH MPX...DMX. .LSE...NONE. RABERDING
In the hours before
Special weather statement, Mar 8, 3:35 PM CST, 2 hours 2 minutes before
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-090600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 335 PM CST WED MAR 8 2000 THE STORM SYSTEM HAS MOVED INTO NORTHWEST IOWA THIS AFTERNOON. A DRY LINE STRETCHING FROM SOUTHWEST WISCONSIN SOUTH INTO WEST CENTRAL ILLINOIS HAD TRIGGERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE BEST INSTABILITY HAD SHIFTED SLIGHTLY EAST SINCE THIS MORNING...INTO WISCONSIN AND ILLINOIS. THEREFORE THE THREAT OF SEVERE WEATHER IS NO LONGER A CONCERN IN NORTHEAST IOWA AND SOUTHEAST MINNESOTA. THERE IS STILL A SLIGHT CHANCE OF SEVERE WEATHER THIS EVENING IN WESTERN WISCONSIN. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND STRONG STRAIGHT LINE WINDS. SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. PLEASE MONITOR FOR LATER STATEMENTS. CONSIDINE
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.